Skip to content
Includes Expert Content
Spotting
avatar
Apunii posted:
@ my job it requires me to do some heavy lifting and lately I've been doing a lot more of it and just the other day I did the lifting while putting supplies away and than I noticed I was spotting and it has not stopped in 12 hours...I also been experiencing chills what could be going on?
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear Apunii: Spotting with lifting, heavy exercise, or vigorous intercourse often represents breakthrough bleeding. This is especially common among users of hormonal birth control (eg pill, patch, ring, short, Mirena IUD). When a woman uses hormonal birth control it can make the lining of the uterus more unstable--so it is easier to have some of it begin to shed. Sometimes the lining is less stable because the hormones make the lining much thinner (actually this is good as a thin lining is a healthy lining). Sometimes the lining is unstable because the hormones can make parts of the lining out of synch.

If you are NOT using a type of hormonal birth control, a less stable lining of the uterus can occur at midcycle (eg around the time of ovulation) or during the premenstrual days.

Lastly,an unstable uterine lining can arise if the woman has gotten a chlamydia infection. This would be the only condition I could think of that could prompt both spotting and fever/chills. Yet, if you both are monogamous, this is not going to apply.

If the spotting or chills continue you should see your GYN or clinic for follow up.

Yours,
Jane


Helpful Tips

how can a woman restore sensation in her nipples/breast?
since my last pregnancy in 2005, i have no sensation in my breast when stimulated. If anything, it hurts. I am 43 years old and I know I'm ... More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.